Article

Cross sensitivity between ciprofloxacin and levofloxacin for an immediate hypersensitivity reaction

Ashish P. Anovadiya1, Manish J. Barvaliya1, Tejas K. Patel1, C. B. Tripathi1★★ Corresponding author

  1. 1Department of Pharmacology, Government Medical College, Bhavnagar, Gujarat, India.

CORRESPONDENCE

C. B. Tripathi

Department of Pharmacology, Government Medical College, Bhavnagar, Gujarat, India.

cbrtripathi@yahoo.co.in

Volume 2, Issue 3 · pp. 187–188 · PUBLISHED 2011 · DOI: 10.4103/0976-500X.83285

View on JPP original site ↗

ABSTRACT

Seven years old male child (24 kg weight) diagnosed as a case of sub acute appendicitis treated with ciprofloxacin, immediately developed multiple erythmatous papules. Reaction subsided after withholding ciprofloxacin and treatment with dexamethasone and chlorpheneramine maleate. It was developed again when treated with levofloxacin and subsided after withdrawal. IgE binding at 7th position of core structure of fluoroquinolones likely to be the mechanism. As all the fluoroquinolones have similar core structure, hypersensitivity to one may have cross sensitivity to other fluoroquinolones. It is advisable to avoid other fluoroquinolones and switch over to other group of antibiotics when hypersensitivity to one occurs.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Anovadiya, A. P., Barvaliya, M. J., Patel, T. K., & Tripathi, C. B. (2011). Cross sensitivity between ciprofloxacin and levofloxacin for an immediate hypersensitivity reaction. Journal of Pharmacology and Pharmacotherapeutics, 2(3), 187–188. https://doi.org/10.4103/0976-500X.83285